Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 10, NWS Lubbock, TX

March 30, 201622 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 30, 2016, 4:42 AM CDT for 22 counties in Texas. It took effect at Mar 30, 2016, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2016, 4:42 AM CDT (09:42 UTC)
In effect from
Mar 30, 2016, 12:00 PM CDT
Expired
Mar 30, 2016, 7:00 PM CDT
In force
7 hr
Issued by
NWS Lubbock, TX
All 22 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3808 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

891 
WWUS74 KLUB 300942
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
442 AM CDT WED MAR 30 2016


TXZ021>042-301800-
/O.NEW.KLUB.WI.Y.0010.160330T1700Z-160331T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST
442 AM CDT WED MAR 30 2016

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* TIMING...FROM NOON UNTIL 7 PM.

* WINDS...30 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES ON NORTH TO SOUTH
  ORIENTED ROADS MAY ENCOUNTER DIFFICULTY. ALSO...PATCHY BLOWING
  DUST NEAR FIELDS AND CONSTRUCTION SITES WILL CAUSE REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
1 follow-up statement
037 
WWUS74 KLUB 301845
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
145 PM CDT WED MAR 30 2016

TXZ021>042-310000-
/O.CON.KLUB.WI.Y.0010.000000T0000Z-160331T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST
145 PM CDT WED MAR 30 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...UNTIL 7 PM.

* WINDS...30 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES ON NORTH TO SOUTH 
  ORIENTED ROADS MAY ENCOUNTER DIFFICULTY. ALSO...PATCHY BLOWING 
  DUST NEAR FIELDS AND CONSTRUCTION SITES WILL CAUSE REDUCED 
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 30, 4:23 AM CDT, 19 minutes earlier.

Area forecast discussion, Mar 30, 4:23 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
423 AM CDT WED MAR 30 2016

.SHORT TERM...
ELONGATED UPPER LEVEL LOW WILL SPLIT INTO TO TWO LOBES WITH THE
EASTERNMOST BEING OUR PRIMARY WEATHER MAKER FOR TODAY.  AS THIS
FEATURE/S CENTER MOVES INTO NORTHEASTERN COLORADO...H5 GRADIENT WILL
SHARPLY TIGHTEN THIS AFTERNOON AND REMAIN SO THROUGH THURSDAY
MORNING WHILST WESTERN LOBE DROPS INTO SONORA. SOME SIMILARITIES
EXIST WITH THE TRAJECTORY OF LAST WEDNESDAY/S SYSTEM THOUGH THE
TIMING IS ABOUT 6 HOURS LATER AND SLIGHTLY FURTHER NORTHWARD WITH
THE H5 WIND MAX.  HOWEVER...WRT STRENGTH....THIS SYSTEM IS ONLY
RUNNING ABOUT 80 KTS AT H5 AS OPPOSED TO 100KTS+ LAST WEEK.  WORST
CASE WIND SPEEDS VIA H7 GRADIENT FOR TODAY LOOKS TO BE AROUND 35
KTS.  FCST SOUNDINGS SHOW LITTLE TO INHIBIT MIXING AND SKIES SHOULD
BE CLEAR BY MID MORNING CENTRAL ZONES.  ONE OR TWO STREAMER SHOWERS
COULD FORM ACROSS THE ROLLING PLAINS GIVEN THE STRONG MOIST
ADVECTION THOUGH RISK OF ACCUMULATING PRECIP LOOKS RATHER LOW ATTM.

SO...LOOKS LIKE A SOLID WIND EVENT DAY WITH 25-35 MPH WINDS ACROSS
MUCH OF THE AREA.  THUS HAVE ISSUED WIND ADVISORY FOR THE AREA MINUS
STONEWALL/KENT WHICH TEND NOT TO MAKE ON EVENTS LIKE THESE.  WILL
ADDRESS FIRE WEATHER CONCERNS BELOW IN THE FIRE WX SECTION.  COLD
FRONT USHERS IN COOLER AIR /AND ATTENDANT WIND SHIFT/ THIS EVENING.

.LONG TERM...
THE ONCE INTACT UA LOW ACROSS THE GREAT BASIN EARLY THIS
MORNING...IS STARTING TO SHEAR A BIT WHICH IS WHAT LONG TERM
SOLUTIONS HAVE BEEN HINTING AT IN THE LAST SEVERAL DAYS. THE FIRST
STRONG PIECE WILL EJECT ONTO THE CENTRAL/NORTHERN PLAINS LATER
TODAY...AND ALTHOUGH NO PRECIP IS EXPECTED WITH THIS DISTURBANCE FOR
THE SOUTHERN PLAINS...IT WILL PROMOTE A RATHER BREEZY...WARM AND DRY
DAY. AS THE DISTURBANCE PUSHES FARTHER NE TOWARDS THE GREAT LAKES
REGION TOMORROW MORNING...A RELATIVELY WEAK AND DRY COLD FRONT WILL
PUSH ACROSS THE CWA...LEADING TO A SLIGHT COOL DOWN /60S AND 70S/.
A SECONDARY STRONGER /AND BREEZIER/ FROPA EXPECTED TOMORROW
NIGHT...WILL LEAD TO HIGHS DROPPING BACK BELOW NORM BY FRIDAY /50S
AND 60S/. CONCURRENTLY...THE SECOND LINGERING PIECE IS PROGGED TO
DIG SE TO ACROSS THE BAJA OF CALI BUT THEREAFTER...MODELS CONTINUE
TO STRUGGLE WITH THE SPEED AND TRACK OF THIS DISTURBANCE. THE NAM
SOLUTION IS THE QUICKEST AS IT PROJECTS THE SYSTEM ONTO THE PERMIAN
BASIN/SRN FRINGES OF THE CWA FRIDAY MORNING...LEADING TO CHANCES OF
PRECIP ACROSS THE CENTRAL AND ERN ZONES. THE GFS AND ECMWF ARE
SIMILAR TO THE NAM WRT THE LOCATION /PERMIAN BASIN/ BUT INSISTS
ON A SLOWER PROPAGATION. THE LATTER MODELS ALSO EXHIBITED QPF
SIGNALS BUT MORE SO ACROSS THE SRN-HALF OF THE CWA...WITH HEAVIEST
PRECIP NOTED SOUTH OF THE AREA. SOUNDINGS PROVE THAT A BRIEF
WINDOW OF MID- LEVEL AND LOW-LEVEL MOISTENING WILL TAKE PLACE...AS
PWATS INCREASE TO AOA 0.50 INCHES ACROSS THE FAR SRN AND SERN
ZONES. WITH SFC WINDS VEERING TO A MORE UPSLOPE SFC
REGIME...COUPLED WITH NEARBY UL SUPPORT PROVIDED BY THE
DISTURBANCE...SLIGHT CHANCE OF RAIN ACROSS THE SRN-HALF OF THE CWA
FRIDAY DURING THE DAY SEEMS VALID ATTM. BY THE EVENING
HOURS...LARGE SCALE ASCENT WILL BE FLEETING. BY LATE WEEKEND...UA
TROUGHINESS WILL BE EXITING THE REGION AND MAKING WAY FOR UA
RIDGING MOVING IN FROM THE WEST. AS SUCH...HIGHS IN THE 80S WILL
MAKE A RETURN BY EARLY NEXT WEEK.

.FIRE WEATHER...
MUCH OF THE AREA IS UNDERGOING GREEN-UP THOUGH MUCH CURED FUEL
REMAINS ON THE SURFACE.  THE TRADITIONAL INDICATOR OF H5 WIND MAX/H8
THERMAL RIDGE WOULD SUGGEST GREATEST FIRE THREAT WILL EXIST BETWEEN
THE AREA BETWEEN CVS AND PPA AND SANDERSON TO SPS.  HOWEVER...WITH
FUELS...PARTICULARLY ON THE SOUTHERN PART OF THIS AREA...BEGINNING TO
GREEN...THIS WILL GREATLY LIMIT EXPOSURE.  WINDS APPEAR TO BE
STRONGEST TODAY NW OF A LINE FROM POST TO GUTHRIE WHERE A WIND
ADVISORY AND RED FLAG WARNING HAS BEEN POSTED.  WIND SPEEDS NEAR 25-
30 MPH AT THE 20 FT LEVEL SHOULD BE COMMONPLACE IN THIS REGION.
CLIMATOLOGICALLY...KENT AND STONEWALL COUNTIES TYPICALLY FAIL TO
MAKE RED FLAG CRITERIA IN EVENTS SUCH AS WE ARE EXPECTING TODAY AND
WE WILL HANDLE THOSE COUNTIES WITH A RANGELAND FIRE DANGER
STATEMENT.  WE DO NOT HAVE GOOD INSIGHT ON FUEL STATES DOWN THAT WAY
AND EXPECT SIGNIFICANTLY MORE GREEN TOWARD JAYTON AND ASPERMONT THAN
WE HAVE IN LUBBOCK THOUGH NOT JUST A WHOLE LOT OF RAIN HAS FALLEN.
STILL...GIVEN LAST YEAR/S RAINFALL...GROUND MOISTURE IS MUCH HIGHER
THAN RECENT YEARS AND THIS IS HELPING TO PROMOTE GROWTH...EVEN IN
REGIONS WHICH SAW FREEZING TEMPERATURES LAST WEEK.  ALL IN ALL...NOT
EXPECTING TO SEE A WHOLE LOT OF FIRE ACTIVITY WITH TODAY/S
SYSTEM...BUT IT WILL BE DRY AND IT WILL BE QUITE BREEZY SO ANYTHING
THAT DOES IGNITE...PARTICULARLY ACROSS THE NORTHERN SOUTH
PLAINS/SOUTHERN PANHANDLE/NORTHERN ROLLING PLAINS...WILL LIKELY BE
PRONE TO RAPID SPREAD.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR TXZ021>042.

WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
TXZ021>042.

&&

26/29
Hazardous weather outlook, Mar 30, 4:29 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
429 AM CDT WED MAR 30 2016

TXZ021>044-310930-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
429 AM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

DRY CONDITIONS AND SOUTHWEST WIND SPEEDS OF 25 TO 35 MPH
WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO ALL OF THE SOUTH
PLAINS...AND MOST OF THE ROLLING PLAINS THIS AFTERNOON. A WIND
ADVISORY AND RED FLAG WARNING ARE IN EFFECT UNTIL THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.